Alert archive / New York / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 81, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at Jul 26, 2011, 2:16 PM EDT for St. Lawrence County, New York. It was in force for 59 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2011, 2:16 PM EDT (18:16 UTC)
- Expired
- Jul 26, 2011, 3:15 PM EDT
- In force
- 59 min
- Issued by
- NWS Burlington, VT
- Area
- Storm-based polygon
County St. Lawrence County, NY
The radar
The Ft Drum radar (KTYX), 70 km from the middle of the area, began a volume at 18:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 2:42 PM EDT | HAIL 1 | Star Lake, NY | QUARTER SIZE HAIL AT CLIFTON-FINE GOLF COURSE |
| Jul 26, 2:54 PM EDT | HAIL 0.75 | Wanakena, NY | DIME SIZE HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 26, 11:28 AM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.3 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 72 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 611 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
851
WUUS51 KBTV 261816
SVRBTV
NYC089-261915-
/O.NEW.KBTV.SV.W.0081.110726T1816Z-110726T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
216 PM EDT TUE JUL 26 2011
THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN ST. LAWRENCE COUNTY IN NORTHERN NEW YORK...
* UNTIL 315 PM EDT.
* AT 214 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR
FULLERVILLE...MOVING EAST AT 30 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
FINE...SOUTH EDWARDS...DEGRASSE...WANAKENA...CRANBERRY LAKE...CARRY
FALLS RESERVOIR...
THIS SEVERE THUNDERSTORM IS ALSO PRODUCING DEADLY CLOUD TO GROUND
LIGHTNING.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM TUESDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.
&&
LAT...LON 4430 7540 4448 7472 4409 7466 4413 7527
4420 7541
TIME...MOT...LOC 1817Z 277DEG 27KT 4424 7530
$$3 follow-up statements
935
WWUS51 KBTV 261837
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
237 PM EDT TUE JUL 26 2011
NYC089-261915-
/O.CON.KBTV.SV.W.0081.000000T0000Z-110726T1915Z/
ST. LAWRENCE NY-
237 PM EDT TUE JUL 26 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR SOUTHERN ST. LAWRENCE COUNTY...
AT 237 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR OSWEGATCHIE...
MOVING EAST AT 30 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
WANAKENA...STAR LAKE...CRANBERRY LAKE...AND SHURTLEFF.
THIS SEVERE THUNDERSTORM IS ALSO PRODUCING DEADLY CLOUD TO GROUND
LIGHTNING.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM TUESDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.
&&
LAT...LON 4430 7540 4448 7472 4409 7466 4413 7527
4420 7541
TIME...MOT...LOC 1837Z 288DEG 27KT 4418 7509
$$594
WWUS51 KBTV 261901
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
301 PM EDT TUE JUL 26 2011
NYC089-261915-
/O.CON.KBTV.SV.W.0081.000000T0000Z-110726T1915Z/
ST. LAWRENCE NY-
301 PM EDT TUE JUL 26 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR SOUTHERN ST. LAWRENCE COUNTY...
AT 256 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR WANAKENA...
MOVING EAST AT 30 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
SHURTLEFF...
THIS SEVERE THUNDERSTORM IS ALSO PRODUCING DEADLY CLOUD TO GROUND
LIGHTNING.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM TUESDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.
&&
LAT...LON 4430 7540 4448 7472 4409 7466 4413 7527
4420 7541
TIME...MOT...LOC 1901Z 288DEG 27KT 4413 7485
$$508
WWUS51 KBTV 261913
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
313 PM EDT TUE JUL 26 2011
NYC089-261923-
/O.EXP.KBTV.SV.W.0081.000000T0000Z-110726T1915Z/
ST. LAWRENCE NY-
313 PM EDT TUE JUL 26 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ST. LAWRENCE COUNTY
WILL EXPIRE AT 315 PM EDT...
THE STORM HAS WEAKENED...THEREFORE THE NATIONAL WEATHER SERVICE HAS
ALLOWED THE SEVERE THUNDERSTORM WARNING TO EXPIRE.
HOWEVER...THUNDERSTORMS WITH SMALL HAIL...BRIEF GUSTY WINDS...HEAVY
DOWNPOURS...AND DEADLY LIGHTNING REMAIN POSSIBLE.
IF YOU HEAR THUNDER...LIGHTNING IS CLOSE ENOUGH TO STRIKE YOU. STAY
IN SAFE SHELTER AT LEAST 30 MINUTES AFTER YOU HEAR THE LAST CLAP OF
THUNDER.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
TUESDAY EVENING FOR NORTHERN NEW YORK AND VERMONT.
LAT...LON 4430 7540 4448 7472 4409 7466 4413 7527
4420 7541
TIME...MOT...LOC 1913Z 288DEG 27KT 4410 7473
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 1:55 PM EDT, 21 minutes earlier.
Area forecast discussion, Jul 26, 1:55 PM EDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 155 PM EDT TUE JUL 26 2011 .SYNOPSIS... A TROUGH OF LOW PRESSURE WILL MOVE THROUGH THE REGION TODAY...TOUCHING OFF THUNDERSTORMS MAINLY IN THE AFTERNOON. SOME OF THE STORMS COULD PRODUCE SMALL HAIL. DRIER WEATHER WILL RETURN ON WEDNESDAY AND THURSDAY...THEN ANOTHER LOW PRESSURE AREA WILL APPROACH ON FRIDAY...BRINGING WITH IT RENEWED CHANCES FOR SHOWERS AND THUNDERSTORMS. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... AS OF 1152 AM EDT TUESDAY...SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR ENTIRE FORECAST AREA UNTIL 7 PM. UPDATED PRODUCTS SENT OUT TO REFLECT THIS ALONG WITH APPROPRIATE ENHANCED WORDING. SHOWERS AND SOME SOME EMBEDDED THUNDER HAVE MOVED ACROSS NORTHERN NEW YORK THIS MORNING. MORE STORMS FIRING UP IN CHAMPLAIN VALLEY WHERE SBCAPE VALUES HAVE INCREASED TO AROUND 1500 J/KG. AND LOOKING UPSTREAM...SHOWERS AND THUNDERSTORMS BECOMING MORE NUMEROUS ACROSS SOUTHERN ONTARIO...WHERE SOME MORNING SUN ALLOWED FOR ATMOSPHERE TO DESTABLIZE. WITH STRONG UPPER LOW TROUGH ENTERING THIS REGION AND ADVANCING EAST ACROSS FORECAST AREA LATER TODAY...EXPECT SHOWERS AND STORMS TO INCREASE IN COVERAGE. BELIEVE MANY OF THE STORMS ACROSS OUR CWA WILL BE MARGINALLY SEVERE WITH COOLING ALOFT AND SBCAPE VALUES 1000-2000 J/KG. EARLIER DISCUSSION... UPPER LOW CROSSING SOUTHERN ONTARIO OVERNIGHT TONIGHT AND CROSSING INTO QUEBEC DURING THE EARLY MORNING HOURS. A FEW LINGERING SHOWERS LAST NIGHT HAVE DISSIPATED AND MOVED EAST. REGION IS IN SHORTWAVE RIDGING AND BRIEF AREA OF SUBSIDENCE BETWEEN LAST NIGHTS SHOWERS AND THE APPROACHING UPPER LOW. AS UPPER LOW GETS CLOSER TODAY AND THEN CROSSES FORECAST AREA...A WEAK SURFACE LOW WILL PROVIDE SOME SURFACE CONVERGENCE. POPS TO INCREASE OUT WEST LATER THIS MORNING...THEN SPREAD ACROSS REST OF FORECAST AREA DURING THE DAY. MIXED SIGNALS FOR STRONG STORM/SEVERE WEATHER THREAT...WITH 0-6 KM BULK SHEAR AROUND 45 KTS FROM 18Z TO 00Z WED ACROSS MUCH OF VERMONT...AND SURFACE BASED CAPES APPROACHING 1500 J/KG. COLD POOL ALOFT LOWERS FREEZING LEVEL...WHICH WILL BE FAVORABLE FOR HAIL FORMATION. OFFSETTING THIS IS 250 MB JET OVERHEAD...BUT REGION IN UNFAVORABLE LEFT ENTRANCE REGION. ALSO SOME CLOUDS AROUND THIS MORNING...AND MORE TO MOVE IN TODAY WHICH COULD LIMIT SURFACE HEATING. DESPITE THIS REGION IS IN SPC SLIGHT RISK...AND GIVEN CAPE AND SHEAR VALUES ITS PRUDENT TO CONTINUE MENTION OF SMALL HAIL WITH THUNDERSTORMS FROM LATE MORNING ONWARD. POPS INCREASE TO LIKELY CATEGORY THIS AFTERNOON. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/... AS OF 420 AM EDT TUESDAY...SURFACE AND 500 MB LOW PRESSURE MOVE OFF TO EAST...WITH BUILDING HIGH PRESSURE WEDNESDAY AND THURSDAY. LINGERING CHANCES FOR SHOWERS/THUNDERSTORMS THIS EVENING TAPER OFF WEST TO EAST DURING THE NIGHT...AND REMOVE MENTION OF THUNDER AROUND 03Z. SHOWER CHANCES CONTINUE IN THE NORTHEAST KINGDOM UNTIL THE EARLY MORNING HOURS. FOR WEDNESDAY AND THURSDAY...SURFACE RIDGE BUILDS IN ACROSS AREA...BUT THE UPPER RIDGE DOES NOT BUILD IN OVER THE NORTHEAST AS LAST WEEK WITH 500 MB WESTERLIES REMAIN MORE OVERHEAD. SKIES WILL BE PARTLY CLOUDY WED/THU UNDER THE UPPER FLOW...AND TEMPS A BIT BELOW NORMAL. 850 MB TEMPS 10-11C WEDNESDAY...AND 13C ON THURSDAY, WHICH WOULD SUPPORT MID-UPPER 70S. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... AS OF 501 AM EDT TUESDAY...THE COMBINATION OF WAA AND FAST WESTERLY FLW WITH EMBEDDED 5H VORTS WL PRODUCE SOME SHOWERS/STORMS ACRS OUR CWA ON FRIDAY. BOTH GFS/ECMWF STILL SHOW GOOD LLVL WAA...ALONG WITH MOISTURE ADVECTION ON SOUTHERLY WINDS...AND GOOD DEEP LAYER 850 TO 500MB RH MOVING ACRS OUR FA. WL MENTION HIGH CHC POPS ATTM. OTHERWISE...RING OF FIRE CONTS TO BE LOCATED ACRS THE NORTHERN GREAT LAKES INTO THE NE CONUS FOR SATURDAY THRU EARLY NEXT WEEK. THIS ULVL WESTERLY JET...COMBINED WITH SEVERAL 5H VORTS...RIDING ALONG LLVL WARM FRONTAL BOUNDARY WL CONT TO PRODUCE THE THREAT FOR ISOLATED/SCATTERED SHOWERS/STORMS ACRS CWA. WEAK BACK DOOR COLD FRNT MOVES FROM SOUTHERN CANADA INTO OUR CENTRAL CWA ON SATURDAY...WITH SLIGHTLY COOLER TEMPS...BUT BEST DEEP LAYER MOISTURE WL BE ACRS THE MID ATLANTIC STATES ALONG WITH BEST INSTABILITY AXIS. WL MENTION SCHC ATTM...WITH TEMPS IN THE UPPER 70S TO MID 80S. OVERALL...NW FLW ALOFT WL KEEP WARMEST AIRMASS SUPPRESSED TO OUR SOUTH...BUT PROGGED 85H TEMPS BTWN 14-16C...WL CONT TO SUPPORT AT OR SLIGHTLY ABOVE NORMAL TEMPS FOR SUNDAY THRU EARLY NEXT WEEK. TIMING OF INDIVIDUAL VORTS AND ASSOCIATED INTERACTION WITH LLVL INSTABILITY AND MOISTURE WL BECM INCREASINGLY MORE DIFFICULT FOR DAYS 6 AND 7...THEREFORE WL KEEP DRY ATTM. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... THROUGH 18Z WEDNESDAY...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS HAVE DEVELOPED LATE THIS MORNING INTO EARLY AFTERNOON AHEAD OF A COLD FRONT. GIVEN THE SCATTERED COVERAGE HAVE MENTIONED VCTS AND CB IN ALL TAF SITES THROUGH 23Z AND WILL TEMPO SPECIFIC THUNDERSTORMS. THE STRONGEST STORMS COULD PRODUCE STRONG WINDS AND HAIL...AS WELL AS LOCAL MVFR/IFR DUE TO HEAVY RAIN. COLD FRONT IS EXPECTED TO MOVE THROUGH THIS EVENING WITH WINDS BECOMING WESTERLY. WITH POTENTIAL FOR RAIN HAVE INDICATED IFR VISBILITIES DUE TO BR DEVELOPMENT TONIGHT AT MPV/SLK...AND WITH MVFR VISIBILITIES IN MIST AT MSS. VFR CONDITIONS FOR TOMORROW WITH NORTHWEST WINDS AROUND 5 KNOTS. OUTLOOK 18Z WEDNESDAY THROUGH SATURDAY... 18Z WEDNESDAY THROUGH 00Z FRIDAY...VFR UNDER HIGH PRESSURE. POTENTIAL FOR OVERNIGHT BR/FG AND ASSOCIATED MVFR/IFR. 00Z FRIDAY THROUGH 00Z SATURDAY...VFR WITH PERIODS MVFR/IFR IN SHOWERS AND THUNDERSTORMS ASSOCIATED WITH WEAK DISTURBANCE ALOFT. 00Z SATURDAY THRU 00Z SUNDAY...VFR CONDITIONS RETURN. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...HANSON NEAR TERM...RJS/HANSON SHORT TERM...HANSON LONG TERM...TABER AVIATION...TABER/LOCONTO
Hazardous weather outlook, Jul 26, 11:49 AM EDT, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 1149 AM EDT TUE JUL 26 2011 NYZ026>031-034-035-087-VTZ001>012-016>019-271600- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 1149 AM EDT TUE JUL 26 2011 ...SEVERE THUNDERSTORM WATCH 686 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Jul 26, 12:31 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 1231 PM EDT TUE JUL 26 2011 NYZ026>031-034-035-087-VTZ001>012-016>019-261815- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE- CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND- WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH... STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA... LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM... GOUVERNEUR...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT... ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY... MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH... RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS... RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD... KILLINGTON 1231 PM EDT TUE JUL 26 2011 ...SCATTERED STRONG THUNDERSTORMS POSSIBLE OVER THE NEXT COUPLE HOURS... SCATTERED STRONG THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE THROUGH THE NORTH COUNTRY THROUGH 200 PM. YOU CAN EXPECT BRIEF HEAVY DOWNPOURS...GUSTY WINDS TO 40 MPH AND SMALL HAIL NEAR A HALF AN INCH WITH ANY STORMS. JN
Special weather statement, Jul 26, 1:41 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
141 PM EDT TUE JUL 26 2011
NYZ026-027-029-087-261845-
NORTHERN FRANKLIN NY-NORTHERN ST. LAWRENCE NY-
SOUTHEASTERN ST. LAWRENCE NY-SOUTHWESTERN ST. LAWRENCE NY-
141 PM EDT TUE JUL 26 2011
...A LINE OF STRONG THUNDERSTORMS WILL MOVE INTO NORTHWESTERN
FRANKLIN AND ST. LAWRENCE COUNTIES OF NEW YORK THROUGH 3 PM...
AT 139 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED WEST OF
THE ST. LAWRENCE RIVER IN CANADA...MOVING EAST AT 30 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL UP TO DIME SIZE ARE POSSIBLE WITH
THESE STORMS. EXPECT DANGEROUS LIGHTNING. VERY HEAVY RAIN WILL CAUSE
WATER TO POND ON ROADS AND IN POOR DRAINAGE AREAS.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
SCHERMERHORN LANDING...NELSON CORNERS...WADDINGTON...MACOMB...
ROSSIE...MASSENA...EISENHOWER LOCK...HELENA...ROOSEVELTOWN...
HOGANSBURG...ST. REGIS...AND BRASHER FALLS.
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM TUESDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.
LAT...LON 4444 7581 4448 7582 4472 7547 4478 7541
4488 7522 4495 7501 4499 7498 4499 7491
4503 7483 4500 7474 4501 7466 4499 7431
4420 7543 4440 7585Special weather statement, Jul 26, 2:00 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
200 PM EDT TUE JUL 26 2011
NYZ028-031-034-035-VTZ001-002-005-009-011-016>019-261845-
EASTERN ADDISON VT-EASTERN CHITTENDEN VT-EASTERN CLINTON NY-
EASTERN ESSEX NY-EASTERN FRANKLIN VT-EASTERN RUTLAND VT-GRAND ISLE
VT-
WESTERN ADDISON VT-WESTERN CHITTENDEN VT-WESTERN CLINTON NY-
WESTERN ESSEX NY-WESTERN FRANKLIN VT-WESTERN RUTLAND VT-
200 PM EDT TUE JUL 26 2011
...A LINE OF STRONG THUNDERSTORMS WILL MOVE THROUGH ADDISON...
CHITTENDEN...EASTERN CLINTON...EASTERN ESSEX...GRAND ISLE...
NORTHWESTERN RUTLAND AND WESTERN FRANKLIN COUNTIES...
AT 152 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
MOOERS TO WHITEHALL...MOVING EAST NORTHEAST AT 25 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL CAUSE WATER TO POND ON ROADS AND IN POOR DRAINAGE AREAS. THERE
MAY BE RAPID RISES ON SMALL STREAMS AND CREEKS.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
LARRABEES POINT...BEEKMANTOWN...DIAMOND ISLAND...POINT AU ROCHE...
FERRISBURG...APPLETREE POINT...EXIT 12 I89...NORTH HERO STATE PARK...
FOREST DALE...BRISTOL...
BOATERS ON LAKE CHAMPLAIN SHOULD SEEK SAFE HARBOR. STRONG WINDS WILL
CAUSE HIGHER WAVES AND SUDDEN WIND SHIFTS MAY OVERTURN SMALL BOATS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM TUESDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.
LAT...LON 4375 7298 4374 7337 4379 7336 4381 7339
4501 7370 4502 7296
JNLocal storm report, Jul 26, 2:13 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
213 PM EDT TUE JUL 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0203 PM HAIL SARANAC 44.65N 73.74W
07/26/2011 E0.75 INCH CLINTON NY PUBLIC
HAIL TO PENNY SIZE ALONG RTE 3
&&
EVENT NUMBER BTV1100430
LOCONTOThe office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 1:41 PM EDT | Special Weather Statement | BTV | St. Lawrence | 64 min |
| Jul 26, 2:30 PM EDT | Special Weather Statement | BTV | Franklin | 60 min |
| Jul 26, 3:34 PM EDT | Special Weather Statement | BTV | Clinton | 56 min |
| Jul 26, 3:53 PM EDT | Severe Thunderstorm Warning | BTV | Clinton | 52 min |
Nearby
Severe Thunderstorm Warnings in New York, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.